Hyperprolactinemia after treatment of long-acting gonadotropin-releasing hormone analogue decapeptyl in girls with central precocious puberty

A. Kauschansky, M. Nussinovitch, M. Frydman, A. Yeshaya, Z. Ben-Rafael

Research output: Contribution to journalArticlepeer-review

Abstract

Objective: To clarify the effects of prolonged treatment with long-acting GnRH analogue on serum PRL levels. Design: Blood PRL levels were measured at 9 A.M. every 28 days for a period of 6 months. Setting: Pediatric Endocrine Clinic, Hasbaron Hospital, Petah Tiqva, Israel. Patients: Thirteen gifts with idiopathic central precocious puberty. Results: Hyperprolactinemia developed in 5 of 13 girls after treatment with long-acting GnRH-a; mean blood PRL in all 13 girls rose significantly from 11.9 ± 5.6 to 21.5 ± 12.5 μg/L (mean ± SD). Conclusions: The mechanism of hyperprolactinemia in our patients is unclear. It may have resulted from a decline in the release of the hypothalamic PRL inhibitory factor. Clinically, transient hyperprolactinemia during long-acting GnRH-a treatment for central precocious puberty also may reflect a constant depression of LH secretion.

Original languageEnglish
Pages (from-to)285-287
Number of pages3
JournalFertility and Sterility
Volume64
Issue number2
DOIs
StatePublished - 1995
Externally publishedYes

Keywords

  • GnRH-a treatment
  • Prolactin
  • precocious puberty

Fingerprint

Dive into the research topics of 'Hyperprolactinemia after treatment of long-acting gonadotropin-releasing hormone analogue decapeptyl in girls with central precocious puberty'. Together they form a unique fingerprint.

Cite this